Discussions that mention cyclobenzaprine

Thyroid Disorders board


Yes, I'm on synthroid. Started on 50mcg when ER doc found my TSH 8.6. Tested again 6 or 7 weeks later TSH 5.065. Synthroid was then increased to 75mcg. Doc won't do any other tests. Just TSH. Even lied to me when I asked him if his lab tests ft3, ft4 and antibodies. He said no. I asked the lady in the lab if they test for those. She said yes, if the doctor orders it. This lab is in the medical center of which he is president. I think now he's more interested in the politics of his post rather than his patients care. I already asked him about meds other than synthroid. He said no. I can't afford to change doctors. I'll be able to change in December. I can't wait!
jinglebts, sky_eagle, I know that thyroid trouble can affect every part of your body. But it seems that the numbness and tingling I feel in various parts of my body isn't getting any better. Some areas feel about the same while other areas are getting worse. The swelling in my hands and feet is getting worse. The brain fog is still there and the ringing in my ears is a bit worse too. I still have this bronchitis type cough that sometimes makes me choke and toss the salad (and pee my pants) :( I called the docs office yesterday. He put me on amoxicillin 500mg and told me to take Robitussin DM. Didn't want to see me even though I told the nurse that I feel like something's in my throat all the time. My c-spine hurts a lot. I have 3 bulging discs and 1 herniated disc. Here's a list of all the meds I'm on now:
Synthroid 75mcg (1 in AM), Mirapex 0.125mg (1, 1 hour before bed time), Cyclobenzaprine (Flexeral) 10mg (1 every 8 hours-haven't been good at remembering this one), Diclofenac Potassium (Cataflam) 50mg (1 tablet every 8 hours as needed-not taking this one much), Amoxicillin 500mg (1 3x a day) and Robitussin DM. every 4 hours.
You guys are full of info on the thyroid. Do you have any thoughts or suggestions on this stuff??
One more thing--I've been experiencing a weird side effect with the amoxicillin since the thyroid problem. I'd never experienced this before with amoxicillin. The private area between my legs gets extremely irritated. It itches and burns like he**! Could the natural bacteria be thrown off between the amoxicillin and the synthroid? Or maybe because my levels haven't totally leveled out yet?
Thanks. You guys are great! :)
Barb
have to agree with SK1, BUT ... i have more of a tendency for vag. infections because i'm hypo so am on flagyl every two months for a month (then the gd thing returns), and the robitussin MAY be helping your bronchitis while your thyroid is out of whack ... if the amox. is more of a bother than a boost, would you consider stopping its usage?

what are these other drugs: Mirapex 0.125mg (1, 1 hour before bed time), Cyclobenzaprine (Flexeral) 10mg (1 every 8 hours-haven't been good at remembering this one), Diclofenac Potassium (Cataflam) 50mg (1 tablet every 8 hours as needed-not taking this one much) ?

since you have to work with what you've got 'til december (aren't HMOs great :eek: ), and you've probably had bone density tests that showed your BD wasn't all that great (mine plummetted when i was becoming hypo), take 1800mg of calcium per day, 800 to 1000 mg of vitamin D (this is important -- calcium can't be absorbed into your body w/o A LOT of it when you're hypo), along with some magnesium and selenium and you should have been prescribed some calcitonin -- a bone builder that can be tested for along w/TSH ...

how do you know you have a herniated disc? (my SonIL had one that caused sciatica and he had surgery for it and is fine now) ...

bottom line -- work with what you've got: immediate calcium/vitD/magnesium regimen, along with (i think) 200mg of selenium (a big synthroid booster) -- these you can find at the drugstore so you're fine there ...

if the only test he'll do is a TSH (jeez laWEEZ!!!), you can get along 'til december having regular TSH tests, every 4 to 6 weeks, and bumping your synthroid up ... you haven't said how long you've been on 75 mcg, but i'm afraid the worst symptoms are the most immediate -- you'll feel like hell for a couple of months, then you have another TSH and another bump-up, and so on until you notice you're feeling a little better ...

you've got a lot on your plate, and frankly some doctors are jerks and don't make it any better ... i'm fairly lucky in that i now have a GP/endo who are FAIRLY sympathetic to my needs, esp. my GP ...

take it one step at a time (step 1: go to the drugstore!), and if you don't mind answering my questions about your drugs -- i just don't know what they are or what conditions they're for...

there's a poster named meep who is VERY conversant with numbers of all sorts of tests and what they mean, so post your numbers/dates/meds to him/her/hmmm.... ;)

take heart, much patience -- these i wish you in abundance ... jb

[This message has been edited by jinglebts (edited 09-24-2003).]

[This message has been edited by jinglebts (edited 09-24-2003).]
jinglebts, The cyclobenzaprine is a muscle relaxer I take for pain in my muscles. The diclofenac potassium is an anti-inflamatory drug that the doc thinks will help with the numbness and tingling. Mirapex is a Parkinsons drug that is used for PLMD (periodic limb movement disorder, like restless leg syndrome except only at night). The mirapex was prescribed for me after I had my sleep study. Doc said that I was moving my legs up to 55x an hour which brought me to a lighter stage of sleep.
I've been off work for about 6 months now because of all of this. Now there's a real possibility that I may lose my job this week. I got the number of a lawyer. I have to call him tomorrow to see if he'll take my case. My work has been real poopy heads about this. They even garnished 100% of my pay because their hired doctors have made a judgement that I'm not sick enough to be off work. They made this decision without even seeing or talking to me.
So much for the wonderful medical establishment.
Gotta try to get some sleep now. Thanks you guys.
Barb

PS. I haven't tried all the things you all have suggested yet but I will go to the store tomorrow and get them.

[This message has been edited by Bosmom (edited 09-24-2003).]
[QUOTE]Originally posted by Bosmom:
jinglebts, The cyclobenzaprine is a muscle relaxer I take for pain in my muscles. The diclofenac potassium is an anti-inflamatory drug that the doc thinks will help with the numbness and tingling. Mirapex is a Parkinsons drug that is used for PLMD (periodic limb movement disorder, like restless leg syndrome except only at night). The mirapex was prescribed for me after I had my sleep study. Doc said that I was moving my legs up to 55x an hour which brought me to a lighter stage of sleep.

these don't sound like UNreasonable treatments to me: i myself take robaxin (another muscle relaxant) ...

and the anti-inflammatory sounds like it MIGHT help with numbness/tingling altho' i'm really inclined to believe that it's your hypo (and depending on where it is -- your disc problems might cause it if it's in your legs)...i haven't had it, but some hypos have reported it ... i don't blame you for not taking the drug if it's not doing anything ...

about the miraprex: my step-sister was DX'd w/RLS and takes a parkinson's drug that precludes the use of ADs and it might be the same drug -- 55 times a night is a bit excessive, so that too sounds valid ...

your case really doesn't sound any more complex than that of others who post here (altho' that's not to say it's not complex!!)-- after all, we wouldn't be here if we didn't have multiple problems ... i have seizure disorder (from a stroke) and must take anticonvulsants, a digestive problem for which i take the equivalent of reglan, i'm hypo (of course!), i'm depressive and haven't found an AD yet that works, i get migraines, and too much T3 (cytomel) makes me aphasic!! what i'm trying to say here is: don't feel embarrassed ... i hope you don't ...

I've been off work for about 6 months now because of all of this. Now there's a real possibility that I may lose my job this week. I got the number of a lawyer. I have to call him tomorrow to see if he'll take my case. My work has been real poopy heads about this. They even garnished 100% of my pay because their hired doctors have made a judgement that I'm not sick enough to be off work. They made this decision without even seeing or talking to me.

how bloody insulting!!

my god, it's AWFUL that you're going to lose your job and frankly i hope you sue the jerks ... i know you're married so you aren't absolutely penniless, but still ... and the worst you can call them is poopy-heads? jeez laweez!!!

:mad: jb

oh, and about the selenium: i've just read a few posts of bad reactions to it (uncomfortable, not allergic), so you might wand to start with 50mg, see how that goes, and gradually build up -- me, i just started w/200mg and no problems ...


[This message has been edited by jinglebts (edited 09-24-2003).]